Dr Camras' letter is very meaningful in that it stresses the significance of problems in our study.
First, as mentioned by Dr Camras, our data1 show that, in the early postoperative stages, latanoprost causes increased destruction of the blood-aqueous barrier in the pseudophakic eye and an increased incidence of angiographic cystoid macular edema. However, these phenomena are transient and subclinical. At the same time, these findings are limited to the administration of latanoprost within 5 weeks after surgery; it is unknown what occurs with longer administration periods. It is likely that there is a critical period for postoperative pseudophakia (for example, it may not appear later than 2 years after the operation), but this is something that remains to be determined. Furthermore, all of these possibilities are prevented by the simultaneous administration of nonsteroidal anti-inflammatory drugs.
Miyake K. Latanoprost May Trigger the Biosynthesis of Endogenous Prostaglandins in Early Postoperative Pseudophakias. Arch Ophthalmol. 1999;117(9):1265–1266. doi:https://doi.org/
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: